Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Mich\`ele Audin
Title: The topology of torus actions on symplectic manifolds
Additional book information: Birk\-h\"auser-Verlag, Basel, Boston, and Berlin, 1991, 181 pp., US$64.00. ISBN3-7643-2602-6, ISBN 0-8176-2602-6.

References [Enhancements On Off] (What's this?)

  • [At] M. Atiyah, Convexity and commuting Hamiltonians, Bull. London Math. Soc. 14 (1982), 1-15. MR 642416 (83e:53037)
  • [AB] M. Atiyah and R. Bott, The moment map and equivariant cohomology, Topology 23 (1984), 1-28. MR 721448 (85e:58041)
  • [Au] M. Audin, Hamiltoniens périodique sur les variétés symplectique compactes de dimension 4, Géométrie symplectique et mécanique, Proceedings 1988 (C. Albert, ed.), Lecture Notes in Math., vol. 1416, Springer-Verlag, Berlin and New York, 1990. MR 1047474 (91f:57013)
  • [BV] N. Berline and M. Vergne, Zéros d'un champ de vecteurs et classes caractéristiques équivariantes, Duke Math. J. 50 (1983), 539-549. MR 705039 (84i:58114)
  • [B] A. Borel et al., Seminar on transformation groups, Ann. of Math. Stud., vol. 46, Princeton Univ. Press, Princeton, NJ, 1961. MR 0116341 (22:7129)
  • [D] T. Delzant, Hamiltoniens périodiques et images convexes de l'application moment, Bull. Soc. Math. France 116 (1988), 315-339. MR 984900 (90b:58069)
  • [DH] J. J. Duistermaat and G. J. Heckman, On the variation in the cohomology of the symplectic form of the reduced phase space; Addendum, Invent. Math. 69 (1982), 259-269, 72 (1983), 153-158. MR 674406 (84h:58051a)
  • [G] V. L. Ginzburg, Some remarks on symplectic actions of compact groups, Math. Z. (to appear, 1992). MR 1175727 (93h:57053)
  • [GS1] V. Guillemin and S. Sternberg, Convexity properties of the moment mapping, Invent. Math. 67 (1982), 491-513. MR 664117 (83m:58037)
  • [GS2] -, Birational equivalence in symplectic geometry, Invent. Math. 97 (1989), 485-551. MR 1005004 (90f:58060)
  • [K1] F. Kirwan, Cohomology of quotients in symplectic and algebraic geometry, Math. Notes, vol. 31, Princeton Univ. Press, Princeton, NJ, 1984. MR 766741 (86i:58050)
  • [K2] -, Convexity properties of the moment mapping, III, Invent. Math 77 (1984), 547-552. MR 759257 (86b:58042b)
  • [M] D. McDuff, The moment map for circle actions on symplectic manifolds, J. Geom. Phys. 5 (1988), 149-161. MR 1029424 (91c:58042)
  • [S] I. Schur, Über eine Klasse von Mittelbildungen mit Anwendungen auf der Determinanten-theory, Sitzungsber. Berlin. Math. Ges. 22 (1923), 9-20.

Review Information:

Reviewer: Viktor L. Ginzburg
Journal: Bull. Amer. Math. Soc. 27 (1992), 315-320
DOI: https://doi.org/10.1090/S0273-0979-1992-00315-4
American Mathematical Society